CSN Login
Members Online: 11

You are here

CT Scan Results

daBeachBum's picture
daBeachBum
Posts: 164
Joined: Apr 2011

Yesterday I got the results from the CT tests I took last Friday. It wasn't the best news, but it could have been much worse.

The scans showed pretty signifigant ascites (which I knew) and thickening of my peritoneal caking which caused the build up. There was no increase in the size of my primary tumor outside my colon or any additional lymph node involvement. Liver, lungs and other organs remain clear.

I had lots of company for this visit! My mom, aunt, sister and girlfriend wanted to come along. With my oncologist, a resident in training and the Nurse Practioner it was me and seven women. It was good since they all had a question or two saved up for the doctor. My onc said we should add Oxalyplatin back into my regimen, which she had taken me off in March because I was doing so well.

I had chemo right after that and my mom and aunt stayed for a while. The Oxaliplatin was going to add hours to the infusions so I persuaded my mom and aunt to go out for lunch and catch the train home. They picked me up a chicken salad sandwich before they left.

It was a good thing they took off because after getting about a third of the way through the Oxy I hurled up the half sandwich I ate and just kept dry heaving. Ten minutes after that I turned beet red and developed an itchy rash all over in a matter of seconds. My throat started closing up and I started twiching. I rang the bell and nurse came right in.

The nurse unhooked the Oxy and gave me a saline flush while she called the Nurse Practioner. She got the OK to give me a shot of Benadryl and the NP showed up a few minutes later and my onc right after that. They also gave me a steroid shot. I was still getting redder and twitching so they did both again. I guess the doc thought I was stressing becase they also gave me Demerol. Things cleared up pretty quickly after that. The doc said they will try the Oxaliplatin again but will I will take steroids ahead of it and some Benadry beforehand. They will halve the infusion rate, which will make for a verrry long day. If my ascites hasn't gone away by then, they will schedule a periocentisis. I got a liter of saline hooked up and took a nap.

I hit the road after that to beat rush hour and it wasn't until I was on the expressway that I was realized I was high as a kite! Luckily it's an easy (but long) run, so I just cranked up the tunes and stayed in the righthand lane :-p

Strength and Love!

Ray

pepebcn's picture
pepebcn
Posts: 6352
Joined: Aug 2010

Concerning to the disease not new growing and stability is a good result isn't ?but..... what is causing your ascites since your scans look pretty good? Well hope oxi will do wonders again my friend, and follow with your optimism and attitude ,I like it so much!.
God bless you and good vibes From Barcelona!.

laurettas
Posts: 372
Joined: May 2011

My husband had an allergic reaction to Oxi during his sixth infusion--the one time I didn't go with him to get his treatment. Our daughter kept him in line, however, by telling him that he was not going out on HER shift! Sounds like your cancer and my husband's are similar except that he has no ascites but he does have remote lymph involvement. Will be interesting to compare notes and see what the docs decide to do for each of you. Right now Jake is on FOLFIRI and Erbitux--doc didn't want to give him any more Oxi after the reaction and decided that was a good thing since Jake is having some neuropathy in his feet now. Good luck with your treatments and hope the chemo gets the ascites under control.

Annabelle41415's picture
Annabelle41415
Posts: 6183
Joined: Feb 2009

Sorry that you didn't get better news on your scans and that you had such a bad reaction to chemo. Hope they keep a better watch on you at the beginning of infusion. Glad you were able to have your loved ones there at the doctor's office, not only for support but also for the additional questions. Hope you do better at next treatment.

Kim

Subscribe to Comments for "CT Scan Results"